Sertraline side effects?: I've recently... - Action on Postpar...

Action on Postpartum Psychosis
2,543 members1,814 posts

Sertraline side effects?

raspberries
raspberries

I've recently been started on sertraline, and I've been feeling very sick and very tired through the days. When will this ease off? Its driving me crazy!

5 Replies
oldestnewest
Lilybeth
LilybethVolunteer

Hello raspberries.

Good to hear from you.

Feeling sick and tired must be awful for you. As my two PP episodes were a long time ago I'm sorry I can't help about the medication you are now taking but I'm sure the other mums here will be able to give good advice.

By the way, have you had any support from Home Start yet? I'm sorry you're having such a tough time.

Take good care of yourself.

Hi Lilybeth,

No, I haven't heard from them yet, however we've got a meeting with social worker, health visitor and care co ordinator and they've said hopefully someone from homestart could come along too, so I should meet them soon.

Hi, I have been on Sertraline for a number of years but recall the first time I began my course. Feeling sick and tired in the infancy of your medication is quite common - it happened to me. For a medication such as this it takes at least 4-6 weeks (approx - as everyone's different) to start having the desired affect. Many individuals believe that anti d's work straight away which is not the case - medication as Sertraline takes time to build up in the system and then you should begin to feel you can deal with things. Always monitor your moods (keep a diary?) and always bear in mind that although you may have been prescribed an anti depressant it may not be the right one for you. Monitor how this works and how you feel and never be hesitant in telling the Doctor that this medication isn't working for you if needs be but make this call after you give the medication time to work. Another piece of advice is to drink plenty of water with this type of medication this can help nausea. With regards to feeling tired it may be advisable to exercise as well as taking the medication - this helps and gives the brain an extra boost of serotonin. Hope this has helped you and best of luck with everything.

Lilybeth
LilybethVolunteer

Hi raspberries

Thanks for taking the time to reply. I'm really pleased the care services are all coming together to sort out how they can help you. You might find it helpful to write down the questions you would like to ask, as I remember being in similar meetings and what I wanted to ask went out of my head.

Good advice here for you about Sertraline. Perhaps as suggested you could tell the doctor how you feel?

Take good care of yourself.

andrea_at_app
andrea_at_appVolunteer

Hi Raspberries,

I'm so sorry you're having such a tough time time at the moment, as the others say, with any medication it can take time until things settle down. For me, any change in medication or increase/ reduction would bring some really awful side effects, but these did ease up after a week or so (when my body had adjusted perhaps?) There's some great advice from Stopstart77 about giving it time, monitoring your moods & speaking to your Doctor if it's not working for you. The water & exercise suggestions sound really good too, but don't feel you have to though & only do what you can do. There's also lots of info on Sertraline side effects here that might help, have a read through & it might answer a few questions: choiceandmedication.org/ncm...

Take care lots & let us know if things ease up soon. x

You may also like...